Naloxone Training Online

May 17, 2018. Article by: Government of B.C.

Overdoses can happen in unexpected situations: at a community event, social gathering, or even at home with a friend or family member. You might not always know if someone is at risk for an overdose – many people who use drugs don’t tell others because of stigma. 

Learning the signs of an overdose is one of the many actions you can take to help save lives from overdose. Getting a naloxone kit, and training on how to use it, is the next step. 

Take Home Naloxone training is now available online. 

Take the online training – it only takes 10 minutes. 

How it Works

You’ll get an on-screen certificate when you’re done; save the image to your phone or print it out. Get a naloxone kit at a participating pharmacy or harm reduction site. Let the pharmacy or site know you’ve taken training by showing your certificate. People at risk of an opioid overdose, or who are likely to witness one, can get a free Take Home Naloxone kit from an approved site.

Naloxone (also called Narcan) reverses an overdose from opioids. Drugs like morphine, heroin, oxycodone, and fentanyl are opioids. Naloxone doesn’t stop an overdose from drugs like cocaine, meth, crack, and ecstasy. But these drugs can be cut with lethal amounts of fentanyl without the person who took them knowing. It’s safe to give naloxone even if the person hasn’t taken opioids. And when in doubt, give naloxone. 

If you suspect an overdose, call 9-1-1 right away. Follow the SAVE ME steps while waiting for first responders.